# SDR CA110621007

- Difficulty date: June 19, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 680CE
- Aircraft time: 410 hours
- Engine: Pwc PW306C
- System (JASC): 2435 · Starter-Generator
- Part: Brush Holder
- Condition: Failed
- Location: Starter Gen
- Part time: 483 hours
- Component: Starter Gen
- Component part number: 23291005
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PRE-FLIGHT INSPECTION,  THE LT ENGINE LOWER COWL OPENED AND A SMALL METAL CLIP WAS OBSERVED FALLING TO THE FLOOR.  IT WAS RECOGNIZED AS A PART OF A STARTER/GENERATOR CARBON BRUSH HAMMER PLATE.  THE STARTER/GENERATOR WAS REPLACED AND THE ACFT DISPATCHED WITHOUT INCIDENT.  FURTHER INVESTIGATION OF THE BRUSH SETS IN STARTER/GENERATOR, SN P1940 SHOWED THAT ALL 4 SETS OF BRUSHES HAD FAILURES OF THE HOLLOW RIVETS SECURING THE HAMMER PLATES AND WIRE PIGTAILS TO THE CARBON BRUSHES.  SEVERAL WIRE PIGTAILS HAD SEPARATED AND WERE ARCING.  SEVERAL HAMMER PLATES WERE LOOSE AND CRACKED AND 3 HAD SEPARATED.  THE ASSOCIATED COMMUTATOR BRUSH SPRINGS WERE ARCING TO THE TOPS OF THE CARBON BRUSHES WHERE THE SEPARATED HAMMER PLATES HAD FALLEN OUT.   TOTAL STARTS WERE 527 (IT WAS INSTALLED NEW ON THE APU, HENCE THE HIGH CYCLE COUNT) (THE STARTER/GENERATOR WAS RECENTLY SWAPPED TO THE LT ENG TO TROUBLESHOOT AN APU LOW RPM SPOOL-DOWN CHATTER WHICH WAS IDENTIFIED AS A FUEL PUMP SHAFT NOISE.)
